MAUDE Adverse Event Report: NEURAVI LTD. EMBOTRAP; EMBOTRAP III REVASCULARIZATION DEVICE

NEURAVI LTD. EMBOTRAP; EMBOTRAP III REVASCULARIZATION DEVICE
Catalog Number ET309537
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Thromboembolism (2654)
Date of Event 05/02/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported, via a health authority, that an emboguard 87, 95 cm (bg8795u/ 9482253) and an embotrap iii 5 mm x 37 mm (et309537/ 25a111av), were used for a mechanical thrombectomy procedure to treat an occlusion at the proximal m1 segment of the middle cerebral artery (mca) for an acute ischemic stroke.During the procedure, the user reported a kink/bend of the emboguard catheter (body/shaft) while in patient.Additionally, a distal embolization of original thrombus to the m2 segment of the mca occurred while using an apro aspiration catheter (medtronic) and the embotrap stent-retriever.The thromboembolism was retrieved using the embotrap device and a red62 aspiration catheter (penumbra).Final angiography confirmed complete recanalization, and the procedure was completed.No negative impact to the patient was reported.It was noted the vessels (including abdomen) were severely tortuous.¿the physician commented that when the emboguard was first advanced, there were no issues.However, due to problems with another device (presumably apro), the emboguard became necessary to be reinserted.It is believed that a kink occurred when the emboguard was temporarily withdrawn.The physician also wanted to know the cause of the emboguard kink, and lumen diameter of the y-connector (compatibility with apro70).¿ the event was reported as such, ¿the procedure was a mechanical thrombectomy of middle cerebral artery m1 proximal performed to treat acute ischemic stroke.The devices were used according to ifu.The procedure was performed by combined technique.After preparation and perforation was conducted, the emboguard was inserted, and the procedure was initiated.As apro could not be inserted into the y-connector of the emboguard, only the y-connector was replaced with another new one.The emboguard was found to be kinked and replaced with optimo.Combined technique was performed by using apro and embotrap to the m1 proximal occlusion.After several passes, the thrombus was retrieved.However, angiography revealed that the m1 proximal was not recanalized, and a distal embolization was found at m2.So, the physician attempted to perform a mechanical thrombectomy of m2 occlusion.As apro could not be advanced to the occluded lesion, it was replaced with red62.The embotrap was used by one seg technique, that was deployed only the tip of the basket.Final angiography revealed certain recanalization, and the procedure was completed.The vessels (including abdomen) had severe tortuous.The physician commented that when the emboguard was first advanced, there were no issues.However, due to problems with another device (presumably apro), the emboguard became necessary to be reinserted.It is believed that a kink occurred when the emboguard was temporarily withdrawn.The physician wanted to know the cause of the emboguard kink, and lumen diameter of the y-connector (compatibility with apro70).No negative impact to the patient was reported.Continuous flush was unknown.The lesion was middle cerebral artery m1 proximal.Other concomitant devices were apro aspiration catheter, red62 aspiration catheter, embotrap 5x37 stent retriever.¿ no further information was made available at the time of this review.
 
Additional Manufacturer Narrative
Manufacture ref#: (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.The device was discarded; therefore, no further investigation can be performed.A device history review (dhr) associated with lot 25a111av presented no issues during the manufacturing or inspection process that can be related to the reported complaint.A thromboembolism is a known potential complication associated with the use of the embotrap thrombectomy neuravi device and is listed in the instructions for use (ifu) as such.There was no alleged quality issue related to the used device, as the device performed as intended.There are clinical and procedural factors, including vessel characteristics, device interaction, and operator technique that may have contributed to the reported event, rather than the design or manufacture of the device.Since the event occurred during the use of the embotrap device, the correlating relationship between event to the used device as contributing factors cannot be ruled out.Additionally, the event resulted in an additional surgical intervention (i.E., additional passes).Based on this information, this event does meet us fda reporting criteria under 21 cfr 803 with a classification of ¿serious injury,¿ with an awareness date of 03-may-2025.The file will be re-reviewed if additional information is received at a later date.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Manufacturer ref#: (b)(4) updated sections on this medwatch: b4, b5, g3, g6, h2, and h11.Additional information was received on 10-jun-2025.Summary: per the information received, it is unknown if the emboguard was advanced against resistance, but it was reported that due to severe tortuosity and calcification, there was resistance during catheter insertion.There was no alleged product malfunction with the embotrap.Regarding how many passes were made with the embotrap to retrieve the clot when the thromboembolism occurred, it was reported, ¿1 pass.(the distal embolization was found after one pass, but it was unclear whether it was pre-existing or occurred during the first pass).¿ patient demographics and medical history were unobtainable.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
EMBOTRAP
Common Device Name
EMBOTRAP III REVASCULARIZATION DEVICE
Manufacturer (Section D)
NEURAVI LTD.
block 3
ballybritt business park
galway H91 K 5YD
EI  H91 K5YD
Manufacturer (Section G)
ADVANT MEDICAL
parkmore business park west
galway H91 P V0V
EI   H91 PV0V
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key22073682
Report Number3011370111-2025-00045
Device Sequence Number8766414
Product Code NRY
UDI-Device Identifier10886704084570
UDI-Public(01)10886704084570(17)280108(10)25A111AV
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K193063
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberET309537
Device Lot Number25A111AV
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/03/2025
Supplement Date Received by Manufacturer06/10/2025
Initial Report FDA Received Date05/22/2025
Supplement Report FDA Received Date07/02/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/16/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
APRO® ASPIRATION CATHETER (MEDTRONIC).; EMBOGUARD 87, 95 CM.; OPTIMO¿ BALLOON GUIDE CATHETER (TOKAI MEDICAL).; RED 62¿ REPERFUSION CATHETER (PENUMBRA).
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown